I was diagnosed with poststreptococcal glomerulonephritis (that's a mouthful!) four years ago. At the time, I had the characteristic rash (widely known as Scarlet Fever) with accompanying Pastia's Lines (reddish rash along creases of armpits and groin). I was treated and, by all accounts at that time, troublesome symptoms disappeared. However, the Pastia's Lines--which spread along the crease of my groin, my stomach, hips and the area of my upper arms that surrounds my armpits--have recurred every so often during the four years since my initial diagnosis. For the past few days, it seems that they are preparing for another appearance. The color is always a mild reddish-orange, so not too bothersome aesthetically, but I am concerned this still appearing after four years. Could this be something OTHER than Pastia's Lines? If not, is it normal for the rash to recur so frequently and for so long?
Thank you to anyone who can offer a bit of insight.
Scarlet fever is an infection caused by toxin-producing group A beta hemolytic streptococci (GABHS) but recurrent cases are found in reinfection with strains unrelated to Streptococcus pyogenes. I sincerely suggest you to consult a dermatologist and get cultures of infected oropharynx and antistreptolysin O titers done. Then it can be differentiated from other lesions like lupus erythematosus and Epstein Barr virus.
Hope it helps. Take care and please do keep me posted on how you are doing or in case you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.